MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY GLUCOSE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY GLUCOSE
Catalog Number 03L82-21
Medical Device Problem Codes Incorrect Or Inadequate Test Results (2456); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed multiple falsely depressed glucose results while using clinical chemistry glucose reagents.The following data was provided for the same patient: sid: (b)(6) (serum) initial 47 mg/dl, repeat 47 mg/dl.Glucometer reading 15 minutes earlier was higher, 158 mg/dl.Previous results for the patient using the clinical chemistry glucose method ranged from 44 to 47 mg/dl.The customer stated the patient takes vitamin d, a multivitamin, fenlasaxine (150 mg, 2 tablets per day) and n-acetyl-l-cysteine (600 mg, 4 tablets per day).No change to medication was reported due to the falsely depressed glucose results.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included complaint text review, a search for similar complaints, device history review, labeling review, and field data review.No adverse trend was identified for the customer issue.Device history review did not identify any issues that may have caused the customer issue.Labeling was reviewed and found to be adequate.Abbott link world wide data was used to evaluate product historical performance field data.The evaluation indicated that the patient median result for the complaint lot was comparable to other lots in the field with test results generated between may 28, 2017 and may 26, 2018.No unusual reagent lot performance was identified.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.

Brand Name
CLINICAL CHEMISTRY GLUCOSE
Common Device Name
GLUCOSE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7478071
Report Number1628664-2018-00170
Device Sequence Number1510401
Product Code CFR
UDI-Device Identifier00380740006006
UDI-Public00380740006006
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number03L82-21
Device Lot Number51494UQ07
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1